Globally in time existence theorem for the Navier-Stokes flow in the exterior of a rotating obstacle

Toshiaki Hishida, Yoshihiro Shibata

Research output: Contribution to journalArticle

1 Citation (Scopus)


Consider the Navier-Stokes fluid filling the whole 3-dimensional space exterior to a rotating obstacle with constant angular velocity ω. By using a coordinate system attached to the obstacle, the problem is reduced to an equivalent one in a fixed exterior domain. It is proved that the reduced problem possesses a unique global solution which goes to a stationary flow as t → ∞ when ω and the initial disturbance are small in a sense.

Original languageEnglish
Pages (from-to)303-307
Number of pages5
JournalWSEAS Transactions on Mathematics
Issue number3
Publication statusPublished - 2006 Mar 1



  • Decay
  • Exterior domain
  • Global solution
  • Navier-Stokes flow
  • Rotating body
  • Stability

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Endocrinology, Diabetes and Metabolism
  • Statistics and Probability
  • Discrete Mathematics and Combinatorics
  • Management Science and Operations Research
  • Control and Optimization
  • Computational Mathematics
  • Applied Mathematics

Cite this